Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 31, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 5, 2013, 11:19 PM MDT for Blaine County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2013, 11:19 PM MDT (05:19 UTC)
- Expired
- Sep 6, 2013, 2:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 138 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 5.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
221
WGUS55 KPIH 060519
FFWPIH
IDC013-060815-
/O.NEW.KPIH.FF.W.0031.130906T0519Z-130906T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1119 PM MDT THU SEP 5 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
* UNTIL 215 AM MDT
* AT 1112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAINFALL OVER THE
SOUTHERN HALF OF THE BEAVER CREEK FIRE SCAR.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
THE BEAVER CREEK FIRE SCAR IN RURAL WESTERN BLAINE COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATED THE POTENTIAL FOR FLASH
FLOODING OVER THE BEAVER CREEK BURN AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4366 11438 4349 11431 4341 11455 4343 11456
4346 11452 4348 11452 4350 11457 4353 11460
4356 11459 4357 11463 4360 11468
$$
HUSTON2 follow-up statements
878
WGUS75 KPIH 060641
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1241 AM MDT FRI SEP 6 2013
IDC013-060815-
/O.CON.KPIH.FF.W.0031.000000T0000Z-130906T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
1241 AM MDT FRI SEP 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM MDT FOR WEST
CENTRAL BLAINE COUNTY...
AT 1230 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SERIES OF THUNDERSTORMS LIFTING NORTHEAST ACROSS THE WARNED
AREA. THE CUMULATIVE EFFECT FROM EACH CELL HAS THE POTENTIAL OF
PRODUCING FLASH FLOODING ACROSS THE SOUTHERN HALF OF THE BEAVER
CREEK BURN SCAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4366 11438 4349 11431 4341 11455 4343 11456
4346 11452 4348 11452 4350 11457 4353 11460
4356 11459 4357 11463 4360 11468
$$
HUSTON638
WGUS75 KPIH 060807
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
207 AM MDT FRI SEP 6 2013
IDC013-060818-
/O.EXP.KPIH.FF.W.0031.000000T0000Z-130906T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
207 AM MDT FRI SEP 6 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 AM MDT FOR WEST CENTRAL
BLAINE COUNTY...
LAT...LON 4366 11438 4349 11431 4341 11455 4343 11456
4346 11452 4348 11452 4350 11457 4353 11460
4356 11459 4357 11463 4360 11468
$$
HUSTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 12:57 PM MDT, 10 hours 22 minutes earlier.
Area forecast discussion, Sep 5, 12:57 PM MDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1257 PM MDT THU SEP 5 2013 .DISCUSSION...THE UPPER LOW MOVING INTO SE OR THIS AFTN CONTINUES TO STREAM MONSOON MOISTURE INTO ID. MORNING CONVECTION HAS MOVEF OUT OF THE AREA...AND AFTERNOON CONVECTION IS EXPECTED TO START UP AND SPREAD ACROSS SE ID CONTINUING INTO THE EARLY EVE. PW VALUES AGAIN RUNNING ABOVE 1 INCH...SUPPORTING THE THREAT OF HEAVY RAIN WITH THUNDERSTORMS. THE UPPER LOW MOVES SLOWLY NE TO CENTRAL WA ON FRI...AND THIS WILL PUSH MUCH OF THE MOISTURE OFF TO THE N AND E OF ID. ONLY EXPECTING SCATTERED SHOWERS AND TSTMS IN THE EASTERN HIGHLANDS ON FRI AND SAT AND LESS COVERAGE ON SUNDAY. BY SUN NIGHT THE UPPER LOW MOVES TO THE N CENTRAL MT. THIS WILL TAKE THE PRECIP OUT OF THE AREA ENTIRELY...WITH UPPER RIDGING TAKING OVER AND KEEPING THE AREA DRY THROUGH THURSDAY. HEDGES && .AVIATION...MORNING SHOWERS AND THUNDERSTORMS ARE BEGINNING TO MOVE OUT OF THE AREA WITH SKIES GENERALLY CLEARING SOMEWHAT. HOWEVER...THIS WILL ACT TO DESTABILIZE THE ATMOSPHERE AND WILL GIVE WAY TO MORE ORGANIZED CONVECTION THIS AFTERNOON. STORMS THIS AFTERNOON WILL BE WELL DEVELOPED AND COULD PRODUCE STRONG OUTFLOW WINDS. AIRMASS WILL STABILIZE LATE TONIGHT AND BRING MORE SETTLED WEATHER TO THE AREA. HINSBERGER && .FIRE WEATHER...CONCERN FOR THIS AFTERNOON AND EVENING WILL BE TWO-FOLD...A CONTINUED FLASH FLOOD THREAT ACROSS THE AREA AND THE SEVERE WEATHER POTENTIAL AS INDICATED BY THE SLIGHT RISK HIGHLIGHT FROM SPC. MOISTURE WILL CONTINUE TO STREAM INTO THE AREA FROM THE SOUTHWEST AHEAD OF AN UPPER LOW OVER THE OREGON COASTAL WATERS. HEAVY RAINFALL MAY PRODUCE MUDSLIDES AND/OR DEBRIS FLOW OVER RECENT BURN AREAS. THE UPPER LOW IS EXPECTED TO SLOWLY ADVANCE INLAND AND SHOULD BE LOCATED OVER EASTERN WASHINGTON FRIDAY NIGHT. THIS SHOULD HELP INTRODUCE SOME DRIER AIR TO THE CENTRAL MOUNTAINS HEADING INTO THE WEEKEND...BUT MOISTURE WILL REMAIN OVER THE SOUTHEASTERN HIGHLANDS THROUGH SUNDAY AS THE UPPER LOW CONTINUES EASTWARD. MODELS SUGGEST A MUCH DRIER WEATHER PATTERN STARTING NEXT WEEK AS RIDGING BUILDS BACK INTO THE AREA. EXPECT TO SEE LOWER HUMIDITY NEXT WEEK AS A RESULT. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING IDZ017-018-021>023-031. &&
Hazardous weather outlook, Sep 5, 5:22 AM MDT, 17 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 522 AM MDT THU SEP 5 2013 IDZ017>025-031-032-061130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 522 AM MDT THU SEP 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS LIKELY AGAIN TODAY OVER THE AREA PARTICULARLY THE SOUTHERN HIGHLANDS...CENTRAL MOUNTAINS...EASTERN MAGIC VALLEY...LOWER SNAKE RIVER PLAIN AND CARIBOU HIGHLANDS PROMPTING FLASH FLOOD WATCHES. NUMEROUS TO WIDESPREAD RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE THIS MORNING AND CONTINUE OFF AND ON THROUGH THIS AFTERNOON. LOOK FOR GUSTY WINDS...HAIL AND LIGHTNING IN AND AROUND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL DROP IN INTENSITY AND COVERAGE BY LATE AFTERNOON AND CONTINUE INTO EARLY EVENING BEFORE SUBSIDING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. EXPECT BREEZY WINDS ACROSS THE AREA ON FRIDAY AND TO A LESSER EXTENT ON SATURDAY AND SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECT ACROSS THE UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS NEAR THE WYOMING BORDER FRIDAY...SATURDAY AND AN LESSER EXTENT ON SUNDAY. LOCALIZED HEAVY RAIN COULD OCCUR. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Sep 5, 5:51 PM MDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
551 PM MDT THU SEP 5 2013
IDZ017-060045-
LINCOLN ID-
551 PM MDT THU SEP 5 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 645 PM MDT
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF EDEN..MOVING NORTHEAST AT 35
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
DIETRICH...
RICHFIELD...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4321 11439 4317 11437 4318 11433 4318 11374
4276 11394 4276 11405 4277 11406 4280 11407
4281 11434
TIME...MOT...LOC 2351Z 206DEG 29KT 4280 11420
HEDGES!Local storm report, Sep 5, 6:19 PM MDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
619 PM MDT THU SEP 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 15 NW MONTEVIEW 44.08N 112.74W
09/05/2013 M63 MPH CLARK ID MESONET
BLUE DOME
&&
PANGELLocal storm report, Sep 5, 6:24 PM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
624 PM MDT THU SEP 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FUNNEL CLOUD 17 NNW MONTEVIEW 44.17N 112.61W
09/05/2013 CLARK ID TRAINED SPOTTER
SPOTTER OBSERVED TWO FUNNEL CLOUDS.
&&
PANGELLocal storm report, Sep 5, 6:25 PM MDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
625 PM MDT THU SEP 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST 17 NNW MONTEVIEW 44.17N 112.61W
09/05/2013 E58 MPH CLARK ID TRAINED SPOTTER
&&
PANGELLocal storm report, Sep 5, 9:45 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
945 PM MDT THU SEP 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 30 NNW STANLEY 44.62N 115.17W
09/05/2013 U0.00 INCH CUSTER ID PARK/FOREST SRVC
HEAVY RAINS PRODUCED NUMEROUS LANDSLIDES ALONG THE MIDDLE
FORK OF THE SALMON RIVER. MOST OF THEM ARE NOT RELATED TO
ANY RECENT WILDFIRES IN THE LAST THREE YEARS. INCLUDES
CRAMER CREEK AND SHEEPEATER CREEK CONFLUENCES.
&&
JMESSICKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:14 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 46 min |
| Sep 6, 1:52 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou, Oneida | 3 hr |
| Sep 6, 2:37 PM MDT | Special Weather Statement | PIH | Bonneville | 53 min |
| Sep 6, 2:50 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville, Caribou | 3 hr |
| Sep 6, 4:01 PM MDT | Areal Flood Advisory | PIH | Cassia, Oneida | 3 hr |
| Sep 6, 5:23 PM MDT | Special Weather Statement | PIH | Power | 52 min |
| Sep 6, 5:39 PM MDT | Special Weather Statement | PIH | Bannock | 66 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.